Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Des Moines, IA

April 8, 2015Grundy County, Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2015, 10:28 PM CDT for Grundy County, Marshall County, Tama County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 10:28 PM CDT (03:28 UTC)
Expired
Apr 8, 2015, 11:15 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Grundy County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 392 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
392 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS53 KDMX 090328
SVRDMX
IAC075-127-171-090415-
/O.NEW.KDMX.SV.W.0006.150409T0328Z-150409T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1028 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 1115 PM CDT

* AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  CONRAD...OR 6 MILES NORTH OF MARSHALLTOWN...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...CONRAD...GLADBROOK...ALBION...BEAMAN...LINCOLN...
  GREEN MOUNTAIN...MARSHALLTOWN MUNICIPAL AIRPORT AND UNION GROVE
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 9293 4210 9303 4237 9273 4218 9251
TIME...MOT...LOC 0327Z 229DEG 16KT 4213 9288 

HAIL...1.50IN
WIND...<50MPH
 
$$

LEE
3 follow-up statements
586 
WWUS53 KDMX 090345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT WED APR 8 2015

IAC075-127-171-090415-
/O.CON.KDMX.SV.W.0006.000000T0000Z-150409T0415Z/
MARSHALL IA-TAMA IA-GRUNDY IA-
1045 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN MARSHALL...NORTHWESTERN TAMA AND SOUTHEASTERN GRUNDY
COUNTIES...

AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CONRAD...OR 11 MILES NORTHEAST OF MARSHALLTOWN...MOVING NORTHEAST
AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CONRAD...GLADBROOK...BEAMAN...LINCOLN AND UNION GROVE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4209 9276 4220 9291 4237 9273 4218 9251
TIME...MOT...LOC 0345Z 229DEG 16KT 4218 9280 

HAIL...1.50IN
WIND...<50MPH
 
$$

LEE
291 
WWUS53 KDMX 090359
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT WED APR 8 2015

IAC127-090409-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-150409T0415Z/
MARSHALL IA-
1059 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4212 9266 4227 9283 4237 9273 4218 9251
TIME...MOT...LOC 0359Z 229DEG 16KT 4222 9274 

$$

IAC075-171-090415-
/O.CON.KDMX.SV.W.0006.000000T0000Z-150409T0415Z/
TAMA IA-GRUNDY IA-
1059 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN TAMA AND SOUTHEASTERN GRUNDY COUNTIES...

AT 1059 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CONRAD...OR 10 MILES SOUTH OF GRUNDY CENTER...MOVING NORTHEAST AT 20
MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
GLADBROOK AND LINCOLN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4212 9266 4227 9283 4237 9273 4218 9251
TIME...MOT...LOC 0359Z 229DEG 16KT 4222 9274 

HAIL...1.25IN
WIND...<50MPH
 
$$

LEE
690 
WWUS53 KDMX 090410
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT WED APR 8 2015

IAC075-171-090420-
/O.EXP.KDMX.SV.W.0006.000000T0000Z-150409T0415Z/
TAMA IA-GRUNDY IA-
1110 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TAMA AND
SOUTHEASTERN GRUNDY COUNTIES WILL EXPIRE AT 1115 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4212 9266 4227 9283 4237 9273 4218 9251
TIME...MOT...LOC 0408Z 229DEG 16KT 4222 9274 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:51 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 8, 6:51 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT WED APR 8 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 325 PM CDT WED APR 8 2015

SOMEWHAT COMPLEX EVOLUTION OF SYSTEM EXPECTED DURING THE TONIGHT
PERIOD AS UPPER SYSTEM CROSSES THE WEST.  DESPITE THE COOL EASTERLY
FLOW NEAR SURFACE...STRONG WARM ADVECTION IS UNDERWAY THIS AFTERNOON
WITH INCREASING SOUTHERLY 850MB FLOW AND GOOD THETA-E ADVECTION.
SPORADIC CONVECTION THAT HAS FIRED TODAY HAS BEEN IN THE THETA-E ADV
AXIS AS ITS MOVED NORTHEAST DURING THE DAY.  HAVE ALSO SEEN SURFACE
PRESSURE FALLS INCREASE RAPIDLY THIS AFTERNOON IN SOUTHERN IOWA IN
RESPONSE TO THE INCREASED WARM ADVECTION.  WILL LIKELY SEE ISOLD/SCT
CONVECTION PERSIST IN THE THETA-E ADVECTION MAX ACROSS THE NORTH
INTO THE EVENING WITH RELATIVELY QUIET CONDITIONS IN THE SOUTHWEST.
OTHER CONCERN THIS EVENING WOULD BE THE APPROACH OF THE SURFACE
BOUNDARY INTO SOUTHERN IOWA AND EXPECTED CONVECTION IN KS AND MO
THAT MAY RIDE INTO THE FAR SOUTHEAST CWA THIS EVENING. ANY STORMS
COULD HAVE THE POTENTIAL TO BE SEVERE IN THE SOUTHEAST GIVEN THE
STRONG INSTABILITY AND SHEAR ALREADY PRESENT.  WIND WOULD BE A
CONCERN AS WELL GIVEN THE SHALLOWING OF THE NEAR SURFACE COLD AIR.

OVERNIGHT...UPPER SYSTEM WILL PULL INTO THE PLAINS WITH DYNAMIC
FORCING INCREASING TOWARD DAYBREAK.  ANTICIPATE CONVECTION TO
DEVELOP AND BECOME WIDESPREAD FROM WESTERN IOWA INTO CENTRAL AND
NORTHERN PORTIONS OF THE STATE BY SUNRISE.  THE ELEVATED CONVECTION
TO THE WEST WILL LIKELY ONLY PRODUCE A HAIL THREAT LATE
TONIGHT...ALTHOUGH ANY CONVECTION FARTHER EAST NEAR SURFACE BOUNDARY
WOULD ALSO POSE A WIND THREAT.  SOME DECENT RAIN AMOUNTS WILL ALSO
BE POSSIBLE IN THE NORTHWEST LATE TONIGHT WITH STRONG MOISTURE
TRANSPORT INTO THE AREA.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 325 PM CDT WED APR 8 2015

MAIN FORECAST CONCERN FOR EXTENDED WILL BE PRECIPITATION AND
THUNDERSTORM CHANCES FOR THURSDAY AND THURSDAY NIGHT. SURFACE LOW
PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS SOUTHERN IOWA THROUGH
THE DAY. TRACK OF LOW WILL DETERMINE LOCATION AND EXTENT OF
THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER ACROSS CENTRAL
IOWA. HOWEVER...MODELS REMAIN SOMEWHAT INCONSISTENT ON TIMING AND
LOCATION OF LOW WITH LATEST GFS AND NAM RUNS SLOWING PROGRESSION
BRINGING LOW INTO SOUTH CENTRAL IOWA BY 18Z...WHILE ECMWF AND GEM
REMAIN FASTER...WITH LOW FURTHER EAST BY 18Z. EITHER WAY...LOW
WILL PUSH QUICKLY EAST AND THREAT FOR SEVERE WEATHER WILL BE
LIMITED IN AREA ACROSS THE SOUTH AND EASTERN PORTIONS OF THE CWA.

ANTICIPATE ONGOING PRECIPITATION ACROSS THE NORTH AND WEST TO
PERSIST THROUGH THE DAY THURSDAY...WITH INCREASING CHANCE FOR
PRECIPITATION INTO THE AFTERNOON HOURS FURTHER EAST. AS LOW PUSHES
NORTH WILL SEE WRAP AROUND PRECIPITATION AREA ACROSS MUCH OF THE
CWA...WITH A MORE CONFINED THREAT AREA FOR STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. MODELS INDICATING
INSTABILITY WITH CAPE VALUES GENERALLY 1500 TO NEAR 2000 J/KG
NOTED A KOTM. HOWEVER...FURTHER NORTH AND WEST INSTABILITY IS
WEAKER. SHEAR IS NOT EXTREME...THOUGH SUFFICIENT TO ALLOW FOR
STORMS WHICH DEVELOP TO PERSIST. AS LOW LIFTS NORTHEAST WILL SEE
LINGER WRAP AROUND PRECIP INTO THE NORTH THROUGH THE EARLY EVENING
HOURS. MUCH COLDER AIR WILL PUSH IN BEHIND THE LOW WHICH MAY ALLOW
FOR A BRIEF PERIOD OF A RAIN/SNOW MIX IN THE NORTH BEFORE
PRECIPITATION ENDS. WINDS WILL BE STRONG AND GUSTY FROM THE
NORTHWEST BEHIND THE LOW...SOUNDINGS INDICATING NEAR 40KTS AT THE
TOP OF THE MIXED LAYER...WHICH MAY RESULT IN NEAR WIND ADVISORY
CRITERIA ACROSS MUCH OF THE CWA IN THE AFTERNOON...BUT GIVEN MODEL
UNCERTAINTY WILL NOT BE ISSUING HEADLINES ATTM.

BEHIND LOW COLDER AIR WILL PUSH INTO THE REGION WITH CAA AND
NORTHWESTERLY FLOW ALOFT. HAVE KEPT TEMPERATURES NEAR
GOING...THOUGH GENERALLY SLIGHTLY COOLER THROUGH FRIDAY AS SURFACE
HIGH PRESSURE SYSTEM PUSHES SOUTH. AS HIGH PUSHES EAST WAA AND
SOUTHERLY SURFACE FLOW WILL RETURN WITH TEMPERATURES WARMING
SATURDAY THROUGH THE END OF THE PERIOD. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL RETURN SUNDAY AS A BOUNDARY ASSOCIATED WITH A
CANADIAN LOW PRESSURE SYSTEM PUSHES ACROSS THE STATE. ANOTHER
CHANCE WILL COME AGAIN LATE IN THE PERIOD AS ANOTHER SURFACE LOW
PRESSURE SYSTEM IS EXPECTED TO LIFT NORTH FROM TX/OK PAN HANDLE
THROUGH KS/NE WITH WARM FRONT PUSHING THROUGH IOWA TUESDAY AHEAD
OF LOW PUSHING NORTH INTO IOWA NEAR END OF THE PERIOD. MODELS
CURRENTLY ARE IN GENERAL AGREEMENT WITH HANDLING OF SYSTEM AND
HAVE KEPT CHANCE POPS MONDAY THROUGH TUESDAY.

&&

.AVIATION...09/00Z
ISSUED AT 651 PM CDT WED APR 8 2015

WIDESPREAD IFR TO LIFR CIGS AND VSBYS WILL BE IN PLACE OVERNIGHT
ALONG WITH EAST TO NORTHEAST WINDS. A PERIOD OF VFR IS POSSIBLE
NEAR KOTM. THUNDERSTORM CHANCES ARRIVE AGAIN AFTER 06Z AND WILL
CONTINUE THROUGH THURSDAY MORNING. A BOUNDARY WILL MOVE THROUGH
DURING THE DAY THURSDAY AND WILL BRING A SWITCH TO GUSTY WEST TO
NORTHWEST WINDS. IN ADDITION ANOTHER AREA OF STRATUS AND RAIN WILL
MOVE IN DURING THE AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COGIL
LONG TERM...AWB
AVIATION...DONAVON
Hazardous weather outlook, Apr 8, 4:10 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CDT WED APR 8 2015

IAZ062-074-075-084>086-094>097-091100-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
410 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND AGAIN
DURING THE EARLY MORNING HOURS ON THURSDAY. A FEW STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT OF STORMS REMAINS ACROSS THE AREA INTO EARLY AFTERNOON
THURSDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE BY LATE MORNING INTO THE EARLY AFTERNOON.

THERE WILL ALSO BE THE THREAT OF THUNDERSTORMS STARTING SUNDAY AND
CONTINUING INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THIS EVENING THROUGH EARLY
AFTERNOON THURSDAY.

IAZ025>028-033>039-044>050-057>061-070>073-081>083-092-093-091100-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
410 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FEW ISOLATED STORMS ARE POSSIBLE THIS EVENING WITH ANY SEVERE
THREAT FROM LARGE HAIL. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
DURING THE EARLY MORNING HOURS ON THURSDAY...LARGE HAIL WILL BE
THE MAIN THREAT. DAMAGING WINDS WILL ALSO BE A THREAT MAINLY SOUTH
OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH MIDDAY THURSDAY.
LARGE HAIL WILL CONTINUE TO BE THE MAIN THREAT.

THERE WILL ALSO BE THE THREAT OF THUNDERSTORMS STARTING SUNDAY AND
CONTINUING INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO THURSDAY MORNING.

IAZ004>007-015>017-023-024-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
410 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SOME THUNDERSTORMS ARE EXPECTED TONIGHT ALTHOUGH THE SEVERE
WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE THURSDAY AND AGAIN
SUNDAY INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 8, 4:46 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             2 NNE PLEASANT HILL     41.62N 93.49W
04/08/2015  E0.75 INCH       POLK               IA   AMATEUR RADIO

            LOCATION ESTIMATED

1235 PM     HAIL             1 N DES MOINES          41.60N 93.62W
04/08/2015  E1.00 INCH       POLK               IA   PUBLIC

            REPORT VIA TWITTER

1235 PM     HAIL             3 NNW PLEASANT HILL     41.63N 93.53W
04/08/2015  E0.88 INCH       POLK               IA   PUBLIC

1234 PM     HAIL             1 NE DES MOINES         41.59N 93.60W
04/08/2015  E0.88 INCH       POLK               IA   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL

1230 PM     HAIL             2 WNW PLEASANT HILL     41.60N 93.56W
04/08/2015  M1.25 INCH       POLK               IA   PUBLIC

            PUBLIC REPORT OF HALF DOLLAR SIZE HAIL NEAR
            THE IOWA FAIRGROUNDS

1230 PM     HAIL             1 S DES MOINES          41.57N 93.62W
04/08/2015  E1.00 INCH       POLK               IA   PUBLIC

            REPORT FROM TWITTER

1225 PM     HAIL             DES MOINES              41.58N 93.62W
04/08/2015  E0.88 INCH       POLK               IA   BROADCAST MEDIA

1223 PM     HAIL             1 ENE DES MOINES INT AIR41.54N 93.65W
04/08/2015  M1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED QUARTER SIZE HAIL
            JUST SOUTH OF FLEUR DR. AND BELL AVE. ON THE
            SOUTH SIDE OF DES MOINES

1024 AM     HAIL             4 W OSCEOLA             41.02N 93.85W
04/08/2015  E1.25 INCH       CLARKE             IA   TRAINED SPOTTER

            LOTS OF HAIL, MOSTLY SMALL BUT A FEW LARGER
            STONES UP TO HALF DOLLAR SIZE. LASTED AT
            LEAST 5 MINUTES.

0917 AM     HAIL             CORNING                 41.00N 94.73W
04/08/2015  E1.75 INCH       ADAMS              IA   LAW ENFORCEMENT

            QUARTER TO GOLF BALL HAIL FALLING IN CORNING

0917 AM     HAIL             1 NE CORNING            41.00N 94.73W
04/08/2015  E1.75 INCH       ADAMS              IA   LAW ENFORCEMENT

0915 AM     HAIL             1 NW CORNING            41.00N 94.75W
04/08/2015  M1.00 INCH       ADAMS              IA   EMERGENCY MNGR

0915 AM     HAIL             1 NNW CORNING           41.00N 94.75W
04/08/2015  M1.00 INCH       ADAMS              IA   EMERGENCY MNGR

            ADAMS COUNTY EMERGENCY MANAGER REPORTED PEA
            TO QUARTER SIZED HAIL ACROSS THE NORTHWEST
            SIDE OF CORNING.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Apr 8, 9:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             STUART                  41.51N 94.32W
04/08/2015  E0.88 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Apr 8, 9:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT WED APR 8 2015

IAZ026>028-036>039-046>050-058>061-090400-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-
INCLUDING THE CITIES OF...HAMPTON...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON
944 PM CDT WED APR 8 2015

...THUNDERSTORMS PRODUCING HAIL ACROSS CENTRAL IOWA...

SCATTERED THUNDERSTORMS ARE MOVING NORTHEAST ACROSS CENTRAL
IOWA AND MANY ARE PRODUCING HAIL OF PEA TO POSSIBLY QUARTER SIZE.
THESE STORMS WILL REACH THE HIGHWAY 20 CORRIDOR BY 1030 PM AS THEY
CONTINUE ON TOWARD NORTHEAST IOWA.

LEE
Local storm report, Apr 8, 9:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             STATE CENTER            42.02N 93.17W
04/08/2015  E0.75 INCH       MARSHALL           IA   LAW ENFORCEMENT

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:21 PM CDTSevere Thunderstorm WarningDMXStory24 min
Apr 9, 8:30 AM CDTSpecial Weather StatementDMXGrundy45 min
Apr 9, 1:12 PM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne33 min
Apr 9, 1:45 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne30 min
Apr 9, 2:05 PM CDTSevere Thunderstorm WarningDMXMonroe40 min
Apr 9, 2:33 PM CDTSpecial Weather StatementDMXAppanoose27 min
Apr 9, 2:47 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Monroe, Wapello58 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.